Couldn't find what you looking for?

TRY OUR SEARCH!

I had unprotected sex on the last day of my period (03/03). Took a Plan B pill (Next choice) on the same day. Been experiencing brown discharge since the next day (03/04) and it still hasn't stopped. Until yesterday it was a light discharge and it got a little heavier today (03/09).

At first i thought this was hormonal because of the pill. But shouldn't it have stopped by now? Its been 5 days. Is this normal? Has this happened to anyone? If yes, how long did the discharge last for? What should i do? Both me and my husband aren't ready for a baby right now.

Loading...

Emergency contraceptive pills can cause your uterine wall lining to shed to help prevent pregnancy. Brown discharge is normal in this case because the pill is making the whole lining shed so any leftover lining that did not shed from your previous period will come out looking brown fromt he dead cells. It can last like a normal period up to 7 days (Most women are around 5 days but they say the average is 7). If you are still experiencing heavy bleeding after 7 days you need to make an appointment with your doctor.

Reply

Loading...


Hi Heather,

Well my periods were over on 3rd (3rd being the 5th and last day of the period) when i took the pill... shouldn't the uterine lining have shed during the normal course?
Reply

Loading...

Yes your lining would of shed during your normal period but some of the lining does get left over every time you have a period. Your next lining can be shed right after your period. This is very common after taking emergency contraceptive pills. For peace of mind if your worrying about the bleeding you should see your doctor.
Reply

Loading...

Hi heather i know this is old but i had brown discharge before and after my period is that normal should I go get it checked out?
Reply

Loading...

If you are really worried about it you should get checked out by a doctor. It is rather common to see brown discharge before and after your period. During the beginning of your period it is from the left over uterine wall lining that did not completely expel during your last period. During the end of your period you will start to get a brown color from the lining that is starting to have the cells die before expelling out of you. For example think of a banana....The peel is like whats left over from your last period. It starts to turn brown. Once it comes off you will get the banana and it looks just fine same as normal period but if you leave it lay out for awhile it will start to turn brown same as the end of a period. I know gross but helps some people understand it. NOW if your experiencing another color discharge with the brown discharge then it is cause for concern. If you're getting a green, yellow, or really chucky white discharge along with the brown then it could be an std, infection, or sign of concern your doctor needs to check out. If your having severe pain with the brown discharge you may need to see a doctor (chance of miscarriage if you're having unprotected sex.) If you get a random day of brown discharge when having unprotected sex it could be implantation bleeding. Sorry for the extra info but brown discharge has a few different reasons and causes so its just a little fyi for you. Hope this helped
Reply

Loading...

Hello Heather, I have been having some problems as well with brown discharge after my period, sometimes its light and sometimes dark in color it lasts for approx 5 days after my period, on top of that I did my regular pap smear and it showed some abnormal cells, can emergency contraceptives be the cause of that
Reply

Loading...

A month ago i took a plan b and at the end of that month i had spotting and a little heavy bleeding for about a week and 5 or 6 days almost 2 weeks straight and now this month ive have heavy bleeding for 2 days and only a dot of bleed every day after that (its only been 3 days so far) it looked like period blood at first then it got pinkish but i know if i was spotting it would have only lasted 2 days right? And its almost been for days now...is this my period and the plan b effecting it or am I pregnant? Can someone please help me im really confused

Reply

Loading...